Missouri, 2023

Tornadoes and Damaging Winds in Missouri, February 27, 2023

February 27, 2023 · NWS SGF · 48 events in 20 counties and zones

A low pressure system intensified rapidly as it moved northeastward across the central Plains into northern Missouri and southern Iowa during the late evening of the 26th and early morning of the 27th. Strong to severe storms developed ahead of the trailing cold front and produced widespread wind damage and three tornadoes over southwest Missouri during the overnight hours.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1.2 million
Crop damage
None recorded
Events
48

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SGF wrote it up.

A low pressure system intensified rapidly as it moved northeastward across the central Plains into northern Missouri and southern Iowa during the late evening of the 26th and early morning of the 27th. Strong to severe storms developed ahead of the trailing cold front and produced widespread wind damage and three tornadoes over southwest Missouri during the overnight hours. Numerous reports of wind damage were received east of a line from Joplin to Warsaw.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Feb 26, 11:13 PM CST, 1 hour 43 minutes earlier.

Area forecast discussion, Feb 26, 11:13 PM CST, 1 hour 43 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1113 PM CST Sun Feb 26 2023

Key Messages:

1. Enhanced risk of severe thunderstorms across extreme
southeastern Kansas and western Missouri tonight into early
Monday morning. Damaging winds up to 75 mph are the main potential
hazard. Storms will weaken as they move east, however a risk for
wind gusts of 50-60 mph will continue into the eastern Ozarks.

2. Outside of thunderstorms, windy conditions tonight through
Monday morning with south to southwest gusts of 40 to 50 mph
likely.

3. Fog and drizzle will continue to develop across the area this
afternoon and evening. Dense fog is expected to develop across
portions of southern and south central Missouri at times this
evening. The fog will improve once the line of showers and storms
moves across the area.

4. Precip chances then return with another storm system Thursday
into Friday.

.SHORT TERM...(This evening through Monday)
Issued at 230 PM CST Sun Feb 26 2023

An upper level low is currently moving across the southwestern
U.S. this afternoon and will move into the central Plains this
evening and then across the region tonight into early Monday
morning. Surface low pressure is currently deepening across
western Kansas and will move to the east this evening across
Kansas then northeast across northern Missouri tonight then into
the Great Lakes region on Monday.

Low level moisture is advecting north into the area as southerly
flow is occurring ahead of the system. Low clouds have overspread
the area and there is also some low level lift. As a result some
drizzle is occurring and there is enough lift that some light rain
showers are even occurring at times. This will continue into the
evening hours ahead of the system.

Dense fog will also likely develop across portions of southern
and south central Missouri late this afternoon into this evening.
HREF visibility probabilities are showing dense fog development is
likely late this afternoon into this evening across this area.
Have issued a Dense Fog Advisory from Branson to Highlandville to
Houston Missouri, south to the Missouri/Arkansas border from 5PM
this evening until 2AM tonight. The fog will improve overnight
after the line of showers and storms moves through the region.

Gusty southerly winds will also develop from west to east across
the area late this afternoon into this evening as the surface low
moves east across Kansas. The strongest winds will occur late this
evening into Monday morning. Gusty westerly winds will occur into
Monday afternoon behind the low, but winds should gradually
weaken through the day as the low moves off to the northeast.
Winds gusts of 40 to 50mph will occur at times. The current Wind
Advisory has a good handle on this.

Storms will begin to develop across western Oklahoma south of the
low along a front late this afternoon into this evening. Strong
deep layer shear and modest instability will be in place to get
organized convection. As the upper level low moves into the
plains, strong forcing will occur and the storms will form into a
a line and race across Oklahoma and southern Kansas this evening.

The surface boundary and line of storms will moves quite fast as
storm motions will be 50 to 60mph. A very strong low level jet of
70 to 80kt will also be in place. As a result, very strong
damaging winds will likely develop with the line across Oklahoma
into Kansas. Instability will be weaker to the east across our
area, but with the line likely being well organized and the 0-6km
and 0-3km bulk shear vectors being orientated to the
east/northeast, the strong winds will continue well into the area.
Since a well established line is likely to be ongoing to our west
and winds are in a favorable direction, the damaging wind risk
will continue well into the area even despite the weakening
instability due to momentum transfer and stronger winds aloft
mixing down.

Wind gusts up to 75mph will be the main risk along and
west of Hwy 65. The line will likely weaken in appearance as it
moves across the area but a wind risk up to 60mph will occur east
of Hwy 65. Some small hail may be possible across southeastern
Kansas, but instability weakens to the east so the hail risk is
very low, if any at all.

Lightning will likely occur into the western portions of the area
but the lightning may really drop off as the line moves across
the area. Shear will be quite strong but the weak thermo will
limit the tornado risk across the area. But with the strong
forcing and some limited instability across southeastern Kansas
and western Missouri, there is a low brief weak tornado risk but
the better potential will be off to the southwest of the area.

The storms will start to push into the western portions of the
area by 10PM to midnight and will race across the area pushing off
to the east and out of the area by 4 to 5AM. With the fast storm
motions and the narrow nature of the line, rainfall amounts of
1/4 to 1/2" will occur with localized amounts up to 1". The better
potential for the locally heavier amounts will be across
southeastern Kansas into central Missouri with the lowest amounts
across south central Missouri.

.LONG TERM...(Monday Night through Sunday)
Issued at 300 PM CST Sun Feb 26 2023

Behind the system tonight, a zonal flow pattern will setup
resulting in above normal temperatures occurring across the area
through the first half of the week. A drier air mass will set up
so some localized elevated fire weather conditions could develop
each afternoon from Monday through Wednesday. Highs in the upper
60s to lower 70s will occur Monday and Tuesday afternoons.

An upper level disturbance and weak front will move through the
area on Wednesday. A dry air mass will be in place which will
limit rainfall potential with this system. Cannot rule out some
scattered sprinkles but measurable rain chances are low. Slightly
cooler conditions will occur on Wednesday but still above normal
temperatures will still occur with highs in the lower to middle
60s.

An upper level trough will then dig south down the western coast
during the middle of the week and then close off and lift across
the central U.S. later this week. Models are overall in good
agreement of the system but there are still differences on the
exact track and timing. Surface low pressure will develop and
deepen as it moves across the area and moisture return will occur.
Precipitation chances will increase. There is not a strong polar
fetch with this system but colder air under the low will result in
the potential for a rain/snow mix. The exact track and the
temperature profile will become better known with time which will
allow us to get a better handle on precipitation types.

&&

.AVIATION...(For the 06Z TAFS through 06Z Monday night)
Issued at 1107 PM CST Sun Feb 26 2023

For the 06z TAFS, convection approaching the western portions of
the CWA and should affect JLN by 07z, exiting to the east of BBG
by 10z. Trends indicate some weakening is it runs into lesser
instability, however with strong synoptic scale winds, even the
lesser showers may be capable of producing some severe gusts. Low
will track north of the area and winds will gradually veer to the
west from the south. Overall surface wind gusts of 35 to 45 mph
will be possible through midday Monday, with a chance of higher
gusts with the showers/thunderstorms. Some low level wind shear up
to 60-65 kts will be possible in the lower 2000 feet. Generally
expecting IFR conditions until the convection passes to the east,
but should be short lived as drier air quickly moves in from the
west and should be VFR by 10-13z.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Wind Advisory until noon CST Monday for MOZ055-066>070-077>082-
     088>097-101>105.

     Wind Advisory until noon CST Monday for MOZ056>058-071-083-098-
     106.

     Dense Fog Advisory until 2 AM CST Monday for MOZ082-092-095>098-
     104>106.

KS...Wind Advisory until noon CST Monday for KSZ073-097-101.

&&

SHORT TERM...Wise
LONG TERM...Wise
AVIATION...Lindenberg
Hazardous weather outlook, Feb 26, 7:59 PM CST, 4 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
759 PM CST Sun Feb 26 2023

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-280200-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
759 PM CST Sun Feb 26 2023

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Tonight.

Weather hazards expected...

  Limited tornado risk.
  Limited hail risk.
  Elevated thunderstorm wind damage risk.
  Limited lightning risk.
  Significant non thunderstorm wind risk.
  Significant Fog risk.

DISCUSSION...

A very fast moving line of showers and thunderstorms will push
through the area late this evening into early Monday morning.
Damaging straight line winds up to 75 mph will be main risk with
the storms along and west of the Highway 65 corridor and up to 60
mph east of Highway 65. There is a low chance for hail up to the
size of nickels across southeast Kansas and far western Missouri.
The tornado potential remains low and mainly focused to our
southwest across Oklahoma.

Outside of thunderstorms, south to southwest wind gusts of 40 to
50 mph will occur later this evening through Monday morning.

Fog and drizzle will also continue to develop ahead of the system
this evening. Some areas of dense fog will continue across
portions of southern and south central Missouri. Visibilities will
improve behind the line of shower and storms tonight.

.DAYS TWO THROUGH SEVEN...Monday through Friday.

Wind gusts up to 30 mph and low humidity will create areas of
elevated grass fire danger on both Monday and Tuesday afternoons.

Another system moves in Thursday and Friday with increasing winds
along with both rain and snow chances. Uncertainty remains with
this system therefore additional updates are likely.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation may be needed after midnight for the
  Missouri Ozarks and southeast Kansas.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Lindenberg

In the hours before

Local storm report, Feb 27, 12:02 AM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1202 AM CST MON FEB 27 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1134 PM     NON-TSTM WND GST 1 NE AIRPORT DRIVE      37.15N 94.50W
02/26/2023  M55 MPH          JASPER             MO   ASOS

            ASOS STATION KJLN JOPLIN ASOS.

&&

MB
Local storm report, Feb 27, 12:25 AM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1225 AM CST MON FEB 27 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1219 AM     NON-TSTM WND DMG 3 S CARTHAGE            37.13N 94.31W
02/27/2023                   JASPER             MO   LAW ENFORCEMENT

            TREE DOWN AT ELM ROAD AND GRAND AVE.

&&

MB
Special weather statement, Feb 27, 12:49 AM CST, 7 minutes before
Special Weather Statement
National Weather Service Springfield MO
1249 AM CST Mon Feb 27 2023

MOZ066-077-270715-
Vernon MO-Barton MO-
1249 AM CST Mon Feb 27 2023

...Strong thunderstorms will impact portions of northern Barton and
Vernon Counties through 115 AM CST...

At 1249 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from Arma to near Mindenmines to 7 miles northwest
of Carl Junction. Movement was northeast at 65 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Prairie State Park, Nevada, Lamar, Liberal, Sheldon, Montevallo,
Walker, Bronaugh, Lamar Heights, Moundville, Richards, Milo,
Deerfield, Irwin, Milford, Iantha, Oskaloosa, Verdella and Hannon.

This includes Interstate 49 between mile markers 67 and 96.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3791 9461 3791 9407 3750 9408 3750 9461
      3780 9462
TIME...MOT...LOC 0649Z 209DEG 57KT 3755 9468 3740 9460 3726 9461

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

Perez

The radar

The Springfield radar (KSGF), 96 km away, was scanning. The volume nearest the first event began at 06:56 UTC.

Open the radar archive at this moment

Event by event

45 thunderstorm wind, 3 tornado. Local standard time, as filed.

Thunderstorm Wind, Jasper

When
February 27, 12:56 AM CST
Where
Jasper County, 0.55 mi W of Webb City
Measured
52 kt (60 mph) estimated gust
Property damage
$50,000
Reported by
Law Enforcement
Coordinates
37.150, -94.480

Multiple large trees and power poles were reported down.

Thunderstorm Wind, Newton

When
February 27, 12:57 AM CST
Where
Newton County, 2.21 mi W of Neosho Arpt
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
36.820, -94.420

An MPing report estimated winds at 60mph.

Thunderstorm Wind, Newton

When
February 27, 12:59 AM CST
Where
Newton County, 1.77 mi NW of Mc Elhany
Measured
52 kt (60 mph) estimated gust
Property damage
$65,000
Reported by
Law Enforcement
Coordinates
36.800, -94.420

High winds caused significant damage to a barn and other outbuildings. Power outages were also reported.

Tornado, Newton

When
February 27, 1:02 AM CST to 1:03 AM CST
Where
Newton County, 1.77 mi NW of Mc Elhany to 2.12 mi WSW of Neosho Arpt
Rating
EF1
Path length
0.75 mi
Path width
200 yd
Property damage
$550,000
Reported by
NWS Storm Survey
Coordinates
36.800, -94.420

A National Weather Service storm survey concluded that an EF-1 tornado, with maximum wind speeds of 105 mph, damaged or destroyed more than 10 outbuildings and overturned two RVs. Minor roof damage occurred to a few homes. A few trees were uprooted with large branches broken off of numerous trees. The tornado path was 0.7 miles long with a maximum width of 200 yards. The tornado crossed I-49 with visible debris in the median.

Thunderstorm Wind, Newton

When
February 27, 1:04 AM CST
Where
Newton County, 0.55 mi E of Diamond
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
37.000, -94.310

A large tree was reported down on a home. Minor damage was reported to the home.

Thunderstorm Wind, Jasper

When
February 27, 1:14 AM CST
Where
Jasper County, 0.55 mi W of Maple Grove
Measured
52 kt (60 mph) estimated gust
Property damage
$40,000
Reported by
Law Enforcement
Coordinates
37.250, -94.140

Debris from a damaged barn was blown into a fence row. Several power lines were also reported down.

Thunderstorm Wind, Vernon

When
February 27, 1:24 AM CST
Where
Vernon County, 1.76 mi SW of Harwood
Measured
52 kt (60 mph) estimated gust
Property damage
$75,000
Reported by
Fire Department/Rescue
Coordinates
37.930, -94.190

Two barns suffered significant damage with debris blown as much as 500 yards away.

Tornado, Dade

When
February 27, 1:25 AM CST to 1:26 AM CST
Where
Dade County, 3.81 mi NW of Meinert to 3.89 mi W of Lockwood
Rating
EF0
Path length
0.41 mi
Path width
200 yd
Property damage
$50,000
Reported by
NWS Storm Survey
Coordinates
37.372, -94.045

A National Weather Service storm survey concluded that an EF-0 tornado, with maximum wind speeds of 77 mph, heavily damaged a machine barn. Tin was blown in a cyclonic manner. The tornado also broke several tree limbs. The tornado was 1.6 miles long with a maximum width of 200 yards.

Thunderstorm Wind, Lawrence

When
February 27, 1:25 AM CST
Where
Lawrence County, 3.22 mi SSW of Friestatt
Measured
52 kt (60 mph) estimated gust
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
36.980, -93.950

A National Weather Service storm survey determined that damaging straight line winds caused significant roof damage to a turkey farm.

Thunderstorm Wind, Barry

When
February 27, 1:27 AM CST
Where
Barry County, 1.11 mi E of Butterfield
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.750, -93.880

A large tree was reported uprooted and laying across Highway YY blocking traffic.

Thunderstorm Wind, Barry

When
February 27, 1:27 AM CST
Where
Barry County, Wightman
Measured
52 kt (60 mph) estimated gust
Property damage
$75,000
Reported by
Emergency Manager
Coordinates
36.880, -93.920

A few barns and outbuildings suffered minor to moderate damage and at least one power pole was broken. Power lines were reported laying on the road at the intersection of Highways 37 and BB.

Thunderstorm Wind, Barry

When
February 27, 1:27 AM CST
Where
Barry County, 0.55 mi E of Monett
Measured
52 kt (60 mph) estimated gust
Property damage
$40,000
Reported by
Emergency Manager
Coordinates
36.920, -93.910

Multiple power lines were reported down.

Thunderstorm Wind, Barry

When
February 27, 1:30 AM CST
Where
Barry County, 1.1 mi E of Monett Arpt
Measured
52 kt (60 mph) estimated gust
Property damage
$40,000
Reported by
Emergency Manager
Coordinates
36.930, -93.880

Three trailers suffered significant roof damage.

Thunderstorm Wind, Lawrence

When
February 27, 1:30 AM CST
Where
Lawrence County, 4.88 mi WSW of Verona
Measured
52 kt (60 mph) estimated gust
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
36.940, -93.880

Straight line winds caused a barn wall to fail and collapse.

Thunderstorm Wind, Barry

When
February 27, 1:33 AM CST
Where
Barry County, 5.32 mi NNW of Cato
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.650, -93.740

Several trees were reported down on Highway 76 east of Cassville.

Thunderstorm Wind, Barry

When
February 27, 1:45 AM CST
Where
Barry County, 1.8 mi ESE of Shell Knob
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.620, -93.600

A large tree was reported down blocking Highway YY.

Tornado, Dade

When
February 27, 1:47 AM CST to 1:49 AM CST
Where
Dade County, 0.88 mi NW of Bona to 1.63 mi NNE of Bona
Rating
EF0
Path length
1.29 mi
Path width
100 yd
Reported by
NWS Storm Survey
Coordinates
37.560, -93.690

A National Weather Service storm survey concluded that an EF-0 tornado, with maximum wind speeds of 76 mph, uprooted a few weak trees with large branches also broken off. No damage to structures was noted along the tornadoes path of 1.2 miles long with a maximum width of 100 yards.

Thunderstorm Wind, Dade

When
February 27, 1:49 AM CST
Where
Dade County, 0.69 mi N of Emmet
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
37.340, -93.700

Multiple large limbs were reported down via social media.

Thunderstorm Wind, Polk

When
February 27, 1:52 AM CST
Where
Polk County, 0.55 mi E of Fair Play
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
37.630, -93.570

A small greenhouse was lofted by straight line winds and thrown 100 yards. Several metal pipes were also bent.

Thunderstorm Wind, Christian

When
February 27, 2:02 AM CST
Where
Christian County, 2.35 mi NNE of Boaz
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
37.050, -93.380

Several large limbs were reported down.

Thunderstorm Wind, Polk

When
February 27, 2:04 AM CST
Where
Polk County, 1.64 mi W of Rondo
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Amateur Radio
Coordinates
37.770, -93.500

Minor damage occurred to a sawmill.

Thunderstorm Wind, Polk

When
February 27, 2:04 AM CST
Where
Polk County, 0.55 mi E of Flemington
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Amateur Radio
Coordinates
37.800, -93.510

Multiple large limbs and damage to a barn was reported. Several feed troughs were also lifted into a barbed wire fence.

Thunderstorm Wind, Polk

When
February 27, 2:05 AM CST
Where
Polk County, 1.29 mi ENE of Flemington
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
37.810, -93.500

Thunderstorm winds damaged multiple large limbs of 2 to 4 inches in diameter.

Thunderstorm Wind, Christian

When
February 27, 2:07 AM CST
Where
Christian County, 0.88 mi NE of Nixa
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Broadcast Media
Coordinates
37.060, -93.290

A power pole was reported down and blocking Main Street.

Thunderstorm Wind, St. Clair

When
February 27, 2:07 AM CST
Where
St. Clair County, 1.77 mi WNW of Gerster
Measured
52 kt (60 mph) estimated gust
Reported by
Utility Company
Coordinates
37.960, -93.610

Several power pole and lines were reported down causing power outages.

Thunderstorm Wind, Hickory

When
February 27, 2:11 AM CST
Where
Hickory County, 2.34 mi SSW of Elkton
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.820, -93.450

Debris from a damaged storage building and a large tree were blocking County Road 340.

Thunderstorm Wind, Hickory

When
February 27, 2:15 AM CST
Where
Hickory County, 0.69 mi N of Pittsburg
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
37.840, -93.300

A tree was reported down across the road south of Pittsburg.

Thunderstorm Wind, Hickory

When
February 27, 2:15 AM CST
Where
Hickory County, 1.09 mi E of Galmay
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.900, -93.360

A large tree was reported down.

Thunderstorm Wind, Hickory

When
February 27, 2:20 AM CST
Where
Hickory County, 4.96 mi E of Nemo
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
37.860, -93.190

Two large trees were uprooted and a shed suffered significant damage.

Thunderstorm Wind, Dallas

When
February 27, 2:21 AM CST
Where
Dallas County, 2.64 mi SW of Urbana Arpt
Measured
52 kt (60 mph) estimated gust
Property damage
$25,000
Reported by
Utility Company
Coordinates
37.870, -93.180

Several power poles were reported as snapped.

Thunderstorm Wind, Hickory

When
February 27, 2:22 AM CST
Where
Hickory County, 5.1 mi ESE of Nemo
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
37.850, -93.190

Highway NN was blocked by a large tree.

Thunderstorm Wind, Taney

When
February 27, 2:22 AM CST
Where
Taney County, 1.38 mi N of Rockaway Beach
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
36.720, -93.170

A large tree was reported down on a powerline.

Thunderstorm Wind, Taney

When
February 27, 2:25 AM CST
Where
Taney County, 2.66 mi SW of Walnut Shade
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
36.700, -93.230

The MESONET station FW9611 in Branson recorded a 50 knot wind gust.

Thunderstorm Wind, Dallas

When
February 27, 2:29 AM CST
Where
Dallas County, 0.69 mi N of Urbana
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
37.840, -93.170

A large tree was reported down.

Thunderstorm Wind, Webster

When
February 27, 2:44 AM CST
Where
Webster County, 1.3 mi ESE of Niangua Jct
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
37.390, -92.830

A large tree was reported down.

Thunderstorm Wind, Benton

When
February 27, 2:48 AM CST
Where
Benton County, 0.88 mi SE of Crockerville
Measured
52 kt (60 mph) estimated gust
Property damage
$50,000
Reported by
Utility Company
Coordinates
38.440, -93.090

Numerous power outages were reported with power poles and lines down.

Thunderstorm Wind, Webster

When
February 27, 2:48 AM CST
Where
Webster County, 1.1 mi E of Susanna
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Amateur Radio
Coordinates
37.370, -92.710

A large tree was reported down on a home causing minor damage.

Thunderstorm Wind, Morgan

When
February 27, 2:50 AM CST
Where
Morgan County, 4.81 mi WSW of Gravois Mills Arpt
Measured
52 kt (60 mph) estimated gust
Reported by
Utility Company
Coordinates
38.240, -92.900

Winds were estimated at 60 mph.

Thunderstorm Wind, Douglas

When
February 27, 2:55 AM CST
Where
Douglas County, 2.76 mi W of Ava Muni Meml Arpt
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Amateur Radio
Coordinates
36.970, -92.730

Moderate damage was reported to the roof of a metal outbuilding.

Thunderstorm Wind, Morgan

When
February 27, 2:59 AM CST
Where
Morgan County, 0.88 mi NE of Versailles
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
38.440, -92.820

Multiple limbs of an inch or greater were reported down.

Thunderstorm Wind, Miller

When
February 27, 3:00 AM CST
Where
Miller County, 2.64 mi SW of Bagnell
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
38.200, -92.630

Metal roofing and debris was scattered along Highway 76 in Branson.

Thunderstorm Wind, Laclede

When
February 27, 3:02 AM CST
Where
Laclede County, 1.76 mi NE of Jones Lebanon Arpt
Measured
52 kt (60 mph) estimated gust
Property damage
$45,000
Reported by
Fire Department/Rescue
Coordinates
37.670, -92.610

Several large trees were reported down with large limbs reported down on a home. A barn suffered significant damage from straight line winds.

Thunderstorm Wind, Miller

When
February 27, 3:15 AM CST
Where
Miller County, 3.45 mi N of Kaiser Lake Ozark Ar
Measured
52 kt (60 mph) estimated gust
Property damage
$15,000
Reported by
Amateur Radio
Coordinates
38.150, -92.550

Significant roof damage was reported with shingles and some decking peeled of a home.

Thunderstorm Wind, Hickory

When
February 27, 3:20 AM CST
Where
Hickory County, 4.96 mi E of Nemo
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
37.860, -93.190

Two large trees were reported down and blocking Highway NN. A shed was also reported to have collapsed due to high winds.

Thunderstorm Wind, Pulaski

When
February 27, 3:35 AM CST
Where
Pulaski County, 0.69 mi S of Dixon
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
37.990, -92.100

Several trees were reported down on power lines.

Thunderstorm Wind, Maries

When
February 27, 4:10 AM CST
Where
Maries County, (Vih)rolla/Vichy Arp
Measured
53 kt (61 mph) measured gust
Reported by
ASOS
Coordinates
38.130, -91.770

The Vichy/Rolla ASOS recorded a 53 knot wind gust.

Thunderstorm Wind, Hickory

When
February 27, 2:15 PM CST
Where
Hickory County, 1.09 mi E of Galmay
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.900, -93.360

Multiple trees were reported uprooted or broken.

Thunderstorm Wind, Morgan

When
February 27, 2:59 PM CST
Where
Morgan County, 0.88 mi NE of Versailles
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
38.440, -92.820

Several large limbs were reported down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2023Every state in 2023This day in weather historyThe tornado archive for Missouri, 2023Warnings in Missouri, February 2023

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1081078, 1081079, 1081080, 1081064, 1081081, 1081082, 1081083, 1081065, 1081084, 1081085, 1081086, 1081087, 1081088, 1081089, 1081090, 1081091, 1081066, 1081092, 1081093, 1081094, 1081095, 1081096, 1081097, 1081098, 1081099, 1081100, 1081101, 1081102, 1081103, 1081104, 1081105, 1081106, 1081076, 1081107, 1081108, 1081109, 1081110, 1081077, 1081068, 1081067, and more.